ITMIG2022 Program

NOTE: All times are given in EDT!

Check the correct time in your time zone!

September 29

Pathology Workshop

 

08:00 – 09:15 AM EDT – Part 1: Thymic Epithelial Tumors in WHO 2021 histological classification (1 h 15 min)
1. Thymomas – basic and rare types (20 min)

Michael den Bakker (Maasstad hospital, Rotterdam, The Netherlands)

2. Thymic carcinomas (TCs) (15 min)

Anja Roden (Mayo Clinic, Rochester, USA)

3. Thymic neuroendocrine tumors (TNETs) (15 min)

Philipp Ströbel (Institut für Pathologie, Universitätsmedizin Göttingen, Göttingen, Germany)

Q&A (25 min), moderators: Alexander Marx (Universitätsklinikum Mannheim GmbH, Pathologisches Institut, Mannheim, Germany), Mirella Marino (IRCCS Regina Elena National Cancer Institute
Rome, Italy)

09:15 – 09:30 AM EDT – BREAK

09:30 – 10:30 AM EDT – Virtual Microscopy Session: Histopathology and Cytopathology of TETs (60 min)
Thymomas – basic and rare types, TCs, TNETs

Presenters: Yin P. (Rex) Hung (Massachusetts General Hospital and Harvard Medical School, Boston, USA), Luka Brcic (Medical University of Graz, Diagnostic and Research Institute of Pathology, Graz, Austria), Andrea Arrossi (Cleveland Clinic, Cleveland, OH, USA), Andre Moreira (New York University Grossman School of Medicine, New York, USA)

Q&A, moderator: Anja Roden (Mayo Clinic, Rochester, USA)

10:30 – 11:00 AM EDT – BREAK

11:00 – 11:45 AM EDT – Part 2: Benign Thymic Disorders (45 min)
1. Mediastinal cysts (10 min)

Allen Burke (University of Maryland School of Medicine, Baltimore, USA)

2. Thymic hyperplasias (10 min)

Stefan Porubsky (Institute of Pathology, University Medical Center of the Johannes Gutenberg University Mainz
, Mainz, Germany)

3. Thymolipomas/Lipofibroadenomas (10 min)

Lara Chalabreysse (Claude Bernard University, Lyon Hospices civils, Lyon, France)


11:45 – 12:15 AM EDT – Virtual Microscopy Session: Benign Thymic Disorders (30 min)
Mediastinal cysts, thymic hyperplasias, thymolipomas/lipofibroadenomas

Presenters: Malgorzata Szolkowska (Institute of Tuberculosis and Lung Diseases, Warsaw, Poland), Jan von der Thüsen (Erasmus MC, Rotterdam, The Netherlands)

Q&A, moderators: Deepali Jain (All India Institute of Medical Sciences, New Delhi, India), Francien van Nederveen (PAL Laboratorium voor Pathologie Dordrecht, The Netherlands)

12:15 – 12:30 AM EDT – BREAK

12:30 – 13:30 EDT – Part 3: Histopathological Report (60 min)
1. TNM staging (2017) (10 min)

Thierry Molina (Université Paris Cité, AP-HP, Hôpitaux Necker and Robert Debré, Paris, France)

2. Histopathological report: for resected tumors and for biopsy samples – Pathologist’s perspective (10 min)

Yosuke Yamada (Kyoto University Hospital, Kyoto, Japan)

3. What would I like to find in histopathological report? Surgeon’s perspective (10 min)

Paolo Mendogni (Foundation IRCCS Ca’ Granda Ospedale Maggiore Policlinico, Milan, Italy)

4. What would I like to find in histopathological report? Radiation oncologist’s perspective (10 min)

Dirk de Ruysscher (Maastro, GROW School for Oncology and Reproduction, Maastricht University Medical Centre+, Maastricht, The Netherlands)

Q&A (20 min), moderator: Malgorzata Szolkowska (Institute of Tuberculosis and Lung Diseases, Warsaw, Poland)

September 30

08:00 – 08:15 AM EDT – Opening ceremony (15 min)

08:15 – 09:45 AM EDT –  Session 1: What I always wanted to know from other specialists? (90 min)
1. Surgeon’s perspective (7 min)

Vincent Fang (Shanghai Chest Hospital, Shanghai, China)

2. Radiologist’s perspective (7 min)

Jeanne Ackman (Harvard Medical School, Massachusetts General Hosptial, Boston, MA, USA)

3. Pathologist’s perspective (7 min)

Anja Roden (Mayo Clinic, Rochester, USA)

4. Neurologist’s perspective (7 min)

Mohammad Ashraghi (Nuffield Department of Clinical Neurosciences, John Radcliffe Hospital, Oxford, UK)

5. Radiation oncologist’s perspective (7 min)

Charles Simone (Memorial Sloan Kettering Cancer Center and New York Proton Center, New York, USA)

6. Medical oncologist’s perspective (7 min)

Chul Kim (Georgetown University, Washington, DC, USA)

7. Case presentation – Consequences of the lack of communication (10 min)

Arya Amini (City of Hope National Medical Center, Los Angeles, CA, USA)

Q&A (30 min), moderators: Andreas Rimner (Memorial Sloan Kettering Cancer Center, New York, USA), Edith M. Marom (The Chaim Sheba Medical Center, Tel Aviv University, Tel Aviv, Israel)

09:45 – 10:00 AM EDT – BREAK

10:00 – 11:15 AM EDT – Session 2:  Lymph node involvement in thymic epithelial tumors (1 hr 15 min)
1. Imaging of mediastinal lymph nodes (CT, MRI, PET/CT) (10 min)

Chad Strange (University of Texas MD Anderson Cancer Center, Houston, TX, USA)

2. Nodal dissection in TETs – how much is enough? (10 min)

Wing Kea Hui (Antwerp University Hospital, Antwerp, Belgium)

3. pN factor in pathological report (10 min)

Malgorzata Szolkowska (Institute of Tuberculosis and Lung Diseases, Warsaw, Poland)

4. Radiation oncology treatment fields: nodal coverage and target volume delineation (10 min)

Florit Marcuse (Maastricht University Medical Center, Maastricht, The Netherlands)

5. Survival in relation to nodal involvement in TET (10 min)

Chuong Hoang (National Cancer Institute – NIH, Bethesda, USA)

Q&A (25 min), moderators: Paul Van Schil (Antwerp University Hospital, Antwerp, Belgium), Andrea Bezjak (Princess Margaret Cancer Centre, Toronto, Canada)

11:15 – 11:30 AM EDT – BREAK

11:30 – 12:30 AM EDT – POSTER SESSSION

The Poster Session will be held on the Zoom platform. Make sure you have the latest version of Zoom! To download/upgrade Zoom platform CLICK HERE.

 

  1. (AB 02) Anlotinib as Salvage Treatment for Patients with Relapsed and Refractory Thymic Epithelial Tumors, Chang-Lu Wang, Shanghai Chest Hospital, Shanghai Jiao Tong University, Shanghai, China
  2. (AB 03) Benefits of proton radiotherapy in thymic epithelial tumors using the model-based approach, Stephanie T.H. Peeters, Maastro, GROW School for Oncology, Maastricht University Medical Center+, Maastricht, The Netherlands
  3. (AB 04) Radiotherapy for Thymic Epithelial Tumors: What Is the Optimal Dose? A Systematic Review, Antonio Angrisani, Maastricht University Medical Center, School for Oncology and Developmental Biology (GROW), Maastricht, The Netherlands
  4. (AB 06) Thymic carcinoma arising in a multilocular thymic cyst that previously went through complete remission after antibiotics treatment, Fenghao Yu, Shanghai Chest Hospital, Shanghai, China
  5. (AB 10) Lessons learned from non therapeutic thymectomies, Michelle Chua, Royal Melbourne Hospital, Parkville, Australia
  6. (AB 11) Clinical Significance of Serum Cyfra 21-1 as a marker in Thymic Epithelial Tumors, Xiuxiu Hao, Shanghai Chest Hospital, Shanghai Jiao Tong University, Shanghai, China
  7. (AB 12) Thymoma in patient receiving TKI-inhibitor treatment: morphological aspects and surgical approach, Margherita Cattaneo, University of Milan, Milan, Italy
  8. (AB 16) Effective somatostatin analogs in a case of advanced thymoma with no uptake in the octreotide scan, Xabier Mielgo-Rubio, Hospital Universitario Fundación Alcorcón, Madrid, Spain

October 1

08:00 – 09:30 AM EDT – Session 3: Joint Session of ITMIG and PolGRP – Lung carcinomas vs. thymic carcinomas (90 min)
1. The role of minimally invasive surgery in lung carcinomas and in thymic carcinomas (15 min)

Joshua Sonett (Columbia University/New York-Presbyterian Hospital, New York, USA)

2. Biomarkers for targeted therapies in lung carcinomas and in thymic carcinomas – state-of-the-art and future perspectives (15 min)

Jan von der Thüsen (Erasmus MC, Rotterdam, The Netherlands)

3. Radiation therapy for lung carcinomas and for thymic carcinomas (15 min)

Conrad Falkson (Queen’s University and CCSEO @ KHSC, Kingston, Canada)

4. Molecular targeted therapies and immunotherapy in lung carcinomas and in thymic carcinomas (15 min)

Sukhmani Padda (Cedars-Sinai Medical Center, Los Angeles, USA)

Q&A (30 min), moderators: Nicolas Girard (Institut Curie, Paris, France), Dariusz Kowalski (The Maria Sklodowska-Curie National Research Institute of Oncology, Warsaw, Poland)

09:30 – 09:45 EDT – BREAK

09:45 – 10:55 AM EDT – Session 4: Complications and side effects of the treatment in TETs  (1 hr 10 min)
1. The most important complications of surgical treatment of TETs (10 min)

Dirk Van Raemdonck (University Hospitals Leuven, Leuven, Belgium)

2. Side effects of radiotherapy for TETs (10 min)

Annemarie Shepherd (Memorial Sloan Kettering Cancer Center, New York, NY, USA)

3. Cardiotoxicity and other longterm toxicities of chemotherapy for TETs (10 min)

Sebastian Szmit (Centre of Postgraduate Medical Education & Institute of Hematology and Transfusion Medicine, Warsaw, Poland)

4. Autoimmune side effects of immunotherapy for TETs (10 min)

Arun Rajan (National Cancer Institute, National Institutes of Health, Bethesda, USA)

Q&A (30 min), moderators: Stephanie Peeters (Maastro, Maastricht, The Netherlands), James Huang (Memorial Sloan Kettering Cancer Center, New York, NY, USA)

10:55 – 11:10 AM EDT – BREAK

11:10 -12:30 AM EDT – ORAL ABSTRACT SESSION
  1. (AB 01) Surgical resection followed by entire hemithorax irradiation in patients with stage IVa thymoma: preliminary result of a prospective phase II study, Changlu Wang, Shanghai Chest Hospital, Shanghai, China
  2. (AB 07) Effectiveness of chemotherapy as the first-line treatment for thymic tumors with pleural dissemination, Xuefei Zhang, Shanghai Chest Hospital, Shanghai, China
  3. (AB 08) Expression of Trop2 in thymic epithelial tumors, Vincent Yeung, Rutgers Cancer Institute of New Jersey, University Hospital, Newark, NJ, USA
  4. (AB 09) Activated pathways of thymic epithelial tumors: a RYTHMIC study, Benitez Jose Carlos, Cancer Medicine Department Gustave Roussy, Villejuif, France
  5. (AB 13) Automated histologic subtyping of thymic epithelial tumors with deep learning, James M. Dolezal, University of Chicago Medicine, Chicago IL, USA
  6. (AB 14) Treatment of thymic oligometastastic or oligoprogressive lesions with hypofractionated radiation therapy or stereotactic body radiation therapy, Christopher B. Jackson, Memorial Sloan Kettering Cancer Center, New York, NY, USA
Moderators: Tibor Krajc (Klinik Floridsdorf, Vienna, Austria), Andrea Arrossi (Cleveland Clinic, Cleveland, OH, USA)

October 2

08:00 – 09:10 AM EDT – Session 5: Multi-system syndromes associated with thymic malignancies (70 min)
1. Multisystem disease features associated with thymic malignancies – setting the clinical scenario and its relevance (10 min)

Maria Isabel Leite (Nuffield Department of Clinical Neurosciences, John Radcliffe Hospital, Oxford, UK)

2. Heart involvement in thymic malignancies (10 min)

Efstratios Koutroumpakis (The University of Texas MD Anderson Cancer Center, Houston, TX, USA)

3. CNS autoimmunity associated with thymic malignancies – spectrum of clinical and laboratory features and management approach (10 min)

Daniele Velardo (IRCCS Ca’ Granda Foundation, Ospedale Maggiore Policlinico, Milan, Italy)

4. Patients with myasthenia gravis and dilemmas: to use or not neuromuscular blocker; postoperative care for ward or ICU? (10 min)

Zerrin Sungur (Istanbul University Istanbul Faculty of Medicine, Istanbul, Turkey)

Q&A (30 min), moderators: Anna Kostera-Pruszczyk (Medical University of Warsaw, Central University Hospital, Warsaw, Poland), Alexander Marx (Universitätsklinikum Mannheim GmbH, Pathologisches Institut, Mannheim, Germany)

09:10 – 09:25 AM EDT – BREAK

09:25 – 10:35 AM EDT  – Session 6: GREAT DEBATE: Adjuvant treatment in TETs (70 min)
1. Postoperative radiation therapy (PORT) in TNM stage II and stage III TETs  – YES! (10 min)

Maggie Harris (The Christie, Manchester, UK)

2. Postoperative radiation therapy (PORT) in TNM stage II and stage III TETs  – NO! (10 min)

Mitsugu Omasa (Kobe City Nishi-Kobe Medical Center, Kobe City, Japan)

Q&A (15 min), moderator: Stephen Chun (University of Texas, MD Anderson, Houston, TX, USA)
3. Adjuvant chemotherapy – YES! (10 min)

Julian Molina (Mayo Clinic, Rochester, MN, USA)

4. Adjuvant chemotherapy – NO! (10 min)

Heather Wakelee (Stanford Cancer Center, Stanford Cancer Institute, Stanford, USA)

Q&A (15 min), moderator: Frank Detterbeck (Yale University School of Medicine, New Haven, CT, USA)

10:35 – 10:50 AM EDT – BREAK


10:50 – 12:10 AM EDT – Tumor Board (80 min)

Presenter: Andrew Brownlee (Cedars-Sinai Medical Center, Los Angeles, USA)

Expert panel: Andre Moreira (New York University Grossman School of Medicine, New York, NY, USA) – pathologist, Katarzyna Blasinska (Institute of Tuberculosis and Lung Diseases, Warsaw, Poland) – diagnostic radiologist, Giuseppe Cardillo (Azienda Ospedaliera San Camillo Forlanini, Rome, Italy) – surgeon, Ritsuko Komaki (Baylor College of Medicine in Houston TX, USA) – radiation oncologist, Nicolas Girard (Institut Curie, Paris, France) – medical oncologist

Moderator: Alper Toker (West Virginia University Heart and Vascular Institute, Morgantown, WV, USA USA)

12:10 – 12:15 AM EDT – BREAK


12:15 – 12:30 AM EDT – Closing ceremony (15 min) 

In alphabetical order: 

Katarzyna Blasinska, National Tuberculosis and Lung Diseases Research Institute, Warsaw, Poland

Frank Detterbeck, Yale University School of Medicine, New Haven, CT, USA

Vincent Fang, Shanghai Chest Hospital, Shanghai, China 

Conrad Falkson, Queen’s University and Kingston Health Sciences Center, Kingston, Ontario, Canada

Nicolas Girard, Institut Curie, Paris, France

Magdalena Knetki-Wroblewska, Department of Lung Cancer and Chest Tumours, Maria Sklodowska-Curie National Research Institute of Oncology, Warsaw, Poland

Ritsuko Komaki, Baylor College of Medicine in Houston TX, USA

Anna Kostera-PruszczykMedical University of Warsaw, Central University Hospital, Warsaw, Poland

Maria Isabel Leite, Nuffield Department of Clinical Neurosciences, John Radcliffe Hospital, Oxford, UK

Edith Marom, The Chaim Sheba Medical Center, Ramat Gan, Israel

Arun RajanNational Cancer Institute, National Institutes of Health (NCI/NIH), Bethesda, USA

Andreas Rimner, Memorial Sloan Kettering Cancer Center, New York, USA

Anja Roden, Mayo Clinic Rochester, Rochester, MN, USA

Paul Van SchilAntwerp University Hospital, Edegem (Antwerp), Belgium

Charles SimoneMemorial Sloan Kettering Cancer Center and New York Proton Center, New York, USA

Malgorzata Szolkowska, National Tuberculosis and Lung Diseases Research Institute, Warsaw, Poland

Jan von der ThüsenDepartment of Pathology, Erasmus University Medical Center, Rotterdam, The Netherlands

Get to know the preliminary program of ITMIG2022. The topics of the lectures may be slightly changed.

Pathology Workshop

is endorsed by

the European Society of Pathology

Session 3: Lung carcinomas vs. thymic carcinomas

is endorsed by

the Polish Lung Cancer Group (Polska Grupa Raka Płuca, PolGRP)

ITMIG